ArticleCardio-oncology (London, England)2026
Abemaciclib-induced myocarditis in early breast cancer: a case report.
Article in Cardio-oncology (London, England), 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundAbemaciclib, a selective cyclin-dependent kinase 4 and 6 (CDK4/6) inhibitor, is standard adjuvant therapy for hormone receptor (HR)-positive, HER2-negative early breast cancer. While gastrointestinal and haematologic toxicities are well recognised, cardiotoxicity—particularly myocarditis—is extremely rare. To our knowledge, myocarditis has not previously been reported in early breast cancer. This case describes a case of acute abemaciclib-induced myocarditis and explores a potential genetic predisposition involving an RHBDF2 germline variant affecting growth factor signalling pathways. CASE PRESENTATION: A 39-year-old female with high-risk HR-positive, HER2-negative early breast cancer commenced adjuvant abemaciclib with letrozole following completion of chemotherapy and radiotherapy. Within 24 h, she developed acute chest pain with an elevated troponin I (8457 ng/L), new T-wave inversion on her ECG, and a reduced left ventricular ejection fraction (47%) on echocardiography. CT imaging excluded coronary or aortic pathology. Cardiac magnetic resonance imaging demonstrated mid-inferoseptal late gadolinium enhancement consistent with acute myocarditis. Abemaciclib was immediately discontinued, and bisoprolol and ramipril were initiated. Her symptoms and cardiac function improved rapidly, with normalisation of left ventricular ejection fraction (68%). Genetic testing identified a germline RHBDF2 missense variant, which is predicted to alter tumour necrosis factor alpha and epidermal growth factor signalling, potentially predisposing to cardiomyocyte injury based on published in vitro evidence.
conclusionsTo our knowledge, this is among the earliest reported cases of abemaciclib-induced myocarditis in early breast cancer. Awareness of this potential toxicity is crucial, as early recognition and management is pivotal to prevent lasting cardiac dysfunction. Genetic variants influencing inflammatory or growth factor pathways may contribute to individual susceptibility, warranting further investigation. This case highlights the importance of combined cardio-oncology care in the early recognition of cardiotoxicity when introducing CDK4/6 inhibitors.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.